Alert archive / Oklahoma / River Flood Warnings in 2024

River Flood Warning 12, NWS Tulsa, OK

May 6, 2024LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at May 6, 2024, 6:32 AM CDT for LeFlore County, Oklahoma. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 6, 2024, 6:32 AM CDT (11:32 UTC)
Expired
May 6, 2024, 2:40 PM CDT
In force
8 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 29.17 ft at May 6, 2024, 9:00 AM CDT.

actionminormoderate20253005/0605/07
Action stage
29 ft
Minor stage
29 ft
Moderate stage
33 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 6, 6:20 AM CDT, 12 minutes earlier.

Area forecast discussion, May 6, 6:20 AM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
620 AM CDT Mon May 6 2024

...New AVIATION...

.SHORT TERM...
(Today)
Issued at 340 AM CDT Mon May 6 2024

...SIGNIFICANT SEVERE WEATHER EXPECTED TODAY....

Latest data continue to support the likelihood for significant
severe weather across portions of eastern OK today. It is a day to
remain weather aware and have trusted weather sources for your
information.

Amplified trough is currently aligned through the Intermountain
West while rapid moisture return is underway downstream across the
southern Plains. 00z upper air data sampled extremes within both
the wind field associated with the trough and the source region of
moisture return. Additionally, low level vapor imagery reveal the
EML spreading east across the west TX and quickly replacing the
more lackluster lapse rates downstream. The combination will yield
a rapid expansion of instability across the warm sector by early
afternoon while wind fields aloft steadily strengthen through the
day. A complicating and more uncertain feature is the weak warm
front aligned along the Red River valley its evolution through the
day. A typical model bias across the local region is to suggest
early day convection within these recovering airmass patterns,
however today may be a more valid scenario. Any early afternoon
storms will pose a severe risk and, should the coverage exceed
forecasts, then a longer lived severe weather window will be
realized.

A much more certain storm evolution will be severe storms quickly
developing across western OK by mid afternoon and spreading
eastward through the evening and overnight hours. Deep layer shear
orientation will favor cellular storms with the initial
development and this more favorable orientation holds true through
the overnight hours with southward extent. Further north a trend
toward broken line segments appears probable by mid to late
evening. This transition and varying storm mode appears likely to
felt largely across the local forecast area impacting predominant
hazards and warning configurations. Short term CAM ensemble
guidance have good agreement on a notable strengthening of the low
to mid level wind fields between 00z-06z firmly across the
forecast area and, while the exact impacts are unknown, the
likelihood for significant severe weather is expected to accompany
this evolution. The southern extent of the severe storm coverage
will be limited by the residual capping inversion in wake of the
lifting upper wave. However, several CAM members show long track
UH swaths on the southern periphery of the convection. Any
established strong supercell will continue well into an otherwise
strongly capped airmass and this scenario appears valid today
given shear vector orientation. The risk of severe weather will
continue through northwest Arkansas late tonight and significant
severe potential may expand that far east though uncertainty is
higher at this time.

&&

.LONG TERM...
(Tonight through Sunday)
Issued at 340 AM CDT Mon May 6 2024

A brief lull in severe weather will occur Tuesday, however airmass
recovery will be well underway ahead of the next upper wave and
associated cold front. Intense low level jet develops Tuesday
night with associated warm moist advection potentially igniting storms
by early Wed morning across NE OK / NW AR. Should morning storms
develop then a quick transition toward severe weather is likely
given forecast soundings. Otherwise, the focus will be along the
advancing cold front and early day convection appears likely as
minimal capping is expected ahead of the front. While low level
flow is more veered than the Monday event, the presence of strong
instability and ample shear suggest higher end severe weather is
likely. The focus for storms will steadily spread east of the
forecast area by mid to late afternoon.

And then a more prolonged break in the active pattern arrives.
Dry weather and seasonal temperatures are expected for late week
into the weekend with the next chance of precip early next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 1121 AM CDT Mon May 6 2024

Vsbys/cigs reduced to brief periods of IFR/VLIFR with in fog
early in the valid period. VFR vsbys expected after 14z, and cigs
will rise to VFR categories by early afternoon. Storms will impact
the NE OK sites this evening with a period of IFR vsbys and MVFR
cigs in +TSRA in the 02z-06z time frame. VFR elements are expected
to prevail at those sites after 06z. Further south and east,
timing and duration of convection is a bit more uncertain. Will
include a prob30 group at KMLC from 04-09z, and tempo groups at
the NW AR sites from 04z-08z(05z-09z KFSM), with MVFR cigs to
prevail through the remainder of the period at all AR sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   81  60  84  63 /  20  80   0  20
FSM   82  68  87  65 /  20  80   0  10
MLC   81  65  86  66 /  20  50   0  10
BVO   79  54  83  57 /  20  90   0  20
FYV   80  63  82  62 /  20  80  10  20
BYV   80  63  82  62 /  20  80  10  20
MKO   80  62  83  63 /  20  70   0  10
MIO   80  59  81  60 /  20  90   0  20
F10   80  60  84  64 /  20  70   0  10
HHW   81  68  85  68 /  20  40   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Dense Fog Advisory until 8 AM CDT this morning for OKZ049-053-
     055>058-060>063-066>076.

AR...Dense Fog Advisory until 8 AM CDT this morning for ARZ001-002-
     010-011-019-020-029.

&&

SHORT TERM...07
LONG TERM....07
AVIATION...23
Hazardous weather outlook, May 6, 5:07 AM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
507 AM CDT Mon May 6 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
507 AM CDT Mon May 6 2024

...SIGNIFICANT SEVERE WEATHER EXPECTED TODAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...After 6 PM.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 1 PM.

	AREA AT GREATEST RISK...Northeast Oklahoma.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...After 9 PM.

POOR VISIBILITY.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Isolated severe storms may develop by early afternoon across
eastern Oklahoma and northwest Arkansas. The remains uncertainty
as to the timing and coverage of this early day thunderstorm
potential, however any storm that does develop will pose a risk
of severe weather.
The focus will turn to severe storms developing across western
Oklahoma by mid afternoon. These storms will spread eastward
and expand in coverage by early evening. Severe weather is
expected into northeast Oklahoma by early evening and steadily
spreading eastward through the early morning hours Tuesday.
Conditions will support significant severe weather especially
during the evening into early morning hours. Tornadoes are
likely especially during the evening hours including the risk
for strong long track tornadoes. Additionally, large hail and
locally damaging winds are expected to occur with this risk
expanding eastward through the early morning hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm and High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY and SATURDAY...No Hazards.
SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Tuesday will be dry for much of the day, however thunderstorm
chances return late Tuesday night across portions of northeast
Oklahoma and northwest Arkansas. A few severe storms could develop
if storms do develop by early Wednesday morning. A more widespread
severe weather risk is expected from late Wednesday morning through
the afternoon as a cold front sweeps eastward. Locations south and
east of Interstate 44 have the higher severe weather potential on
Wednesday. Thunderstorm chances will end on Thursday with dry
and mild weather for late week into the weekend.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Spotter activation is expected this evening into the overnight
hours. Additionally, given the potential for damaging storms,
the need for mutual aid and additional staffing should be
considered.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:57 PM CDTRiver Flood AdvisoryTSACherokee13 hr
May 6, 2:12 AM CDTDense Fog AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Delaware, Haskell and 13 more6 hr
May 6, 8:37 AM CDTRiver Flood WarningTSAOttawa3 days
May 6, 10:54 AM CDTFlood WatchTSACraig, Creek, Delaware, Mayes, Nowata, Okfuskee and 7 more17 hr
May 6, 2:25 PM CDTRiver Flood AdvisoryTSACherokee12 hr
May 6, 9:26 AM CDTRiver Flood AdvisoryTSAFranklin, Johnson, Logan48 hr

Nearby

River Flood Warnings in Oklahoma, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.